MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Model Number 96-2363
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This revision surgery was for instability.At this time dr.Removed all primary components and implanted a pfc tc3 rp revision system.Patient has now presented with pain around the knee and the feeling of instability (and sometime feels the knee is hyperextending.A decision was made to open the knee and confirm a diagnosis.On opening the knee, all components were found to be well fixed.There was some laxity through the range of motion and a decision was made to upsize the poly insert from a size 15mm to a 20mm thereby making the knee more stable.
 
Event or Problem Description
Additional information received stated that the patient's soft tissue may have stretched out resulting in a looser and unstable knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.H10 additional narrative: added: b5, e1 (facility name), h6 (patient).H6 patient code: no code available (3191) was used to capture joint instability.

Brand Name
TC3 RP TIBIAL INSERT S5,15.0
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10214588
Report Number1818910-2020-14752
Device Sequence Number2565152
Product Code JDI
UDI-Device Identifier10603295242512
UDI-Public10603295242512
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K802627
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-2363
Device Catalogue Number962363
Device Lot NumberC86982
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 5.; PFC*SIGMA DIS AUG 8MM,SZ5,LEFT.; PFC*SIGMA TC3 FEM LEFT SZ5.; SIG FEM ADAP +2/-2 OFFSET BOLT.; SIGMA FEM ADAPTER 5 DEGREE.; TC3 RP TIBIAL INSERT S5,15.0.; UNIVERSAL STEM 115X12MM FLUTED.; UNIVERSAL STEM 115X16MM FLUTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR